How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Doc Sara Your Own Question
Doc Sara
Doc Sara, Veterinarian
Category: Dog Veterinary
Satisfied Customers: 952
Experience:  I am a dog and cat veterinarian with a lifetime of experience in our family veterinary hospital.
23511967
Type Your Dog Veterinary Question Here...
Doc Sara is online now
A new question is answered every 9 seconds

My dog is a year old he was lost in the woods weeks made s

Customer Question

My dog is a year old he was lost in the woods for 2 weeks made his way back home vet says he was ok he ate okay for 3 days and now he been throwing up since thursday now he is throwing up and foaming soom weak sleep all the time just now more energy I cant afford to have him seen and than they have to do something esle please help me. He a sherperd and my chil.
Submitted: 1 year ago.
Category: Dog Veterinary
Expert:  Doc Sara replied 1 year ago.

Hi there, I'm Dr. Sara. I'm a licensed veterinarian who works exclusively with dogs and cats. I'm so sorry to hear that your reunion with your boy hasn't been as happy as it should be. It's great that he did get back to you!

The suggestions that your vet came up with are the same things I'd tell one of my clients. You said that they told you to "stop all meds" - what medicines is he on?

Some medications have more potential to cause GI upset than others, so it certainly could be medicine related. It could also be that he's caught an infectious GI "bug" (think stomach flu) or ate something else that didn't agree with him. Worst case scenarios are things like foreign body obstructions (I ate something that is stuck), parvovirus (a virus that causes severe vomiting and diarrhea - it's included in the distemper vaccine, so if he's been vaccinated appropriately then this is less likely), or that he had some toxin exposure while he was doing his wandering. The only way to differentiate the benign from the really bad would be to have him back to the vet for some blood work and/or X-rays. If that's going to be absolutely impossible, I think that most vets would be willing to at least prescribe some anti-nausea medications for you to try to treat him at home, especially since he's been to see the vet so recently. I would call and ask very nicely if they'd consider doing this for you after explaining your financial concerns. Sometimes we can help in this way, while sometimes we can't - it never hurts to ask.

Please let me know what other questions I can answer for you.

~Dr. Sara

----------------------------------------------------------------------------------------------------------------------------

My goal is to provide you with the most complete and accurate “five star” answer. If my answer isn’t what you were expecting, it’s incomplete, or you have more questions PLEASE REPLY to let me know what information you are looking for BEFORE giving me a negative rating! If my answer has been helpful to you, please show me by giving me a favorable rating. Thank you so much :)

Expert:  Doc Sara replied 1 year ago.
Hi,
I'm just following up on our conversation about Buddy. How is everything going?
Doc Sara